U.S. doctors online nowAsk doctors free
United Kingdom
A 24-year-old female asked:

I took clarithromycin for chest infection for 4 days, my chest got cleared out but i developed tonsillitis.doctor gave me doxycycline for it as i am allergic peniccilin. next day i developed rash all over my body. which antibiotic i am allergic to?

1 doctor answer1 doctor weighed in
Dr. Amrita Dosanjh
Pediatrics and Pediatric Pulmonology 37 years experience
Mgt: There are many causes of a rash, but you may have had an allergic reaction to the antibiotic. If you experienced symptoms such as itchiness or wheezing, these are also symptoms of an allergic reaction. The other causes include viral and bacterial infections. Please ask your PCP, and you may need another prescription for another antibiotic.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 29, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.